Advertisement

Concluding Related Topics

  • Michal Fečkan
Part of the Nonlinear Physical Science book series (NPS)

Abstract

The final chapter of this book deals with three topics. In the first part, we study thoroughly the Melnikov function: its computation and structure. We also investigate an inverse problem: the construction of ODEs by prescribed homoclinic solutions. In the second part, as a by product of our investigation, is presented a result of the existence of a transversal homoclinic solution near a transversal homoclinic cycle. We end up with the third part devoted to blue sky catastrophes of periodic solutions.

Keywords

Periodic Solution Unstable Manifold Homoclinic Orbit Heteroclinic Orbit Exponential Dichotomy 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J. GUCKENHEIMER & P. HOLMES: Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, Springer-Verlag, New York, 1983.zbMATHGoogle Scholar
  2. 2.
    F. BATTELLI & M. FEČKAN: Chaos arising near a topologically transversal homoclinic set, Top. Meth. Nonl. Anal. 20 (2002), 195–215.zbMATHGoogle Scholar
  3. 3.
    M. FEČKAN: Topological Degree Approach to Bifurcation Problems, Springer, New York, 2008.zbMATHCrossRefGoogle Scholar
  4. 4.
    A. DELSHAMS & R. RAMÍREZ-ROS: Poincarè-Melnikov-Arnold method for analytic planar maps, Nonlinearity 9 (1996), 1–26.MathSciNetADSzbMATHCrossRefGoogle Scholar
  5. 5.
    M.L. GLASSER, V.G. PAPAGEORGIOU & T.C. BOUNTIS: Mel’nikov’s function for two dimensional mappings, SIAM J. Appl. Math. 49 (1989), 692–703.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    P. HARTMAN: Ordinary Differential Equations, JohnWiley & Sons, Inc., New York, 1964.zbMATHGoogle Scholar
  7. 7.
    K.J. PALMER: Exponential dichotomies and transversal homoclinic points, J. Differential Equations 55 (1984), 225–256.MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    J.P. PALIS & W. DE MELO: Geometric Theory of Dynamical Systems: An Introduction, Springer-Verlag, New York, 1982.zbMATHCrossRefGoogle Scholar
  9. 9.
    F. BATTELLI & M. FEČKAN: Heteroclinic period blow-up in certain symmetric ordinary differential equations, Z. Angew. Math. Phys. (ZAMP) 47 (1996), 385–399.MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    R. DEVANEY: Blue sky catastrophes in reversible and Hamiltonian systems, Indiana Univ. Math. J. 26 (1977), 247–263.MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    A. VANDERBAUWHEDE: Heteroclinic cycles and periodic orbits in reversible systems, in: “Ordinary and Delay Differential Equations”, J. Wiener and J.K. Hale, Eds., Pitman Research Notes in Mathematics Series 272, Pitman, London, 1992, 250–253.Google Scholar
  12. 12.
    A. VANDERBAUWHEDE & B. FIEDLER: Homoclinic period blow-up in reversible and conservative systems, Z. Angew. Math. Phys. (ZAMP) 43 (1992), 292–318.MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    W.M. BOOTHBY: An Introduction to Differentiable Manifolds and Riemannian Geometry, Academic Press, New York (1975).zbMATHGoogle Scholar
  14. 14.
    V. I. ARNOLD: Mathematical Methods of Classical Mechanics, Graduate Texts in Math. 60, Springer-Verlag, New York, NY, 1978.zbMATHGoogle Scholar
  15. 15.
    M. SCHATZMAN: Penalty method for impact in generalized coordinates. Non-smooth mechanics, R. Soc. Lond. Philos. Trans. Ser. A, Math. Phys. Eng. Sci. 359 (2001), 2429–2446.MathSciNetADSzbMATHCrossRefGoogle Scholar
  16. 16.
    N. FENICHEL: Geometric singular perturbation theory for ordinary differential equations, J. Differential Equations 31 (1979), 53–98.MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    F. BATTELLI & M. FEČKAN: Periodic solutions of symmetric elliptic singular systems, Adv. Nonlin. Studies 5 (2005), 163–196.zbMATHGoogle Scholar
  18. 18.
    F. BATTELLI & M. FEČKAN: Periodic solutions of symmetric elliptic singular systems: the higher codimension case, Adv. Nonlin. Studies 6 (2006), 109–132.zbMATHGoogle Scholar
  19. 19.
    J. SHATAH & CH. ZENG: Periodic solutions for Hamiltonian systems under strong constraining forces, J. Differential Equations 186 (2002), 572–585.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Higher Education Press, Beijing and Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Michal Fečkan
    • 1
  1. 1.Department of Mathematical Analysis and Numerical Mathematics Faculty of Mathematics, Physics and InformaticsComenius University Mlynská dolinaBratislavaSlovakia

Personalised recommendations